Jump to content

Recommended Posts

Hey guys, I was wondering if you could help me out. My hair has been thinning/receding for a few years. My hairloss has progressed from my temples only to my whole hairline. Btw I am 22 years old. Judging by these pictures, what insight can you give me?

 

Would you suggest beginning Propecia?

 

Should I wait out for future hairloss treatments (Hair Cloning, etc.)

 

I would appreciate the feedback.

 

Thanks;)

IMG_0010.jpg.a4c3802261d0570e2ac51706157088c3.jpg

2.jpg.92a3e0fc37f9cad3da3afc00dcd95cc2.jpg

IMG_0006.jpg.6234eada43823f94a57e06cc74c8c3b3.jpg

IMG_0009.jpg.03d4c1d3e9c11a2a0fb106e7c3c4d543.jpg

IMG_0014.jpg.b1e0087e3992da8ae19556cf0dac1fe7.jpg

Share this post


Link to post
Share on other sites

Your hair looks quite like mine did at your age. I too had a bit of temple recession in the late teens. I started getting worst around 26yrs+

 

Propecia could be a good idea, even if it is 1mg a week. I'd give it a go to test for any side effects.

 

What's your family history like?


4,312 FUT grafts (7,676 hairs) with Ray Konior, MD - August 2013

1,145 FUE grafts (3,152 hairs) with Ray Konior, MD - August 2018

500 FUE grafts (TBC) with Ray Konior, MD - 2020

My HT results thread from 1st procedure.

Share this post


Link to post
Share on other sites

Thanks Matt, so judging by my progression I'm assuming chances are it won't slow down any time soon. I do feel fairly hesitant towards Propecia for obvious reasons. Do you guys think the risk is worth it?

 

If you guys were in my position what would you do?

 

Thanks again

Share this post


Link to post
Share on other sites

Hey Geo:

 

I can see the receding line but I personally feel you have a long way to really start using Propecia. Once you start using these products, it will hang on to you like, use me "now and forever"

Share this post


Link to post
Share on other sites

Thanks for the replies. I do feel quite hesitant to take Propecia myself for obvious reasons.

 

If you guys were in my boots, would you go ahead with propecia or wait until something better comes along?

 

I really do want to save my hair, however I would like to preserve my health.

 

Thanks again;)

Share this post


Link to post
Share on other sites

I wish I'd started taking it when I was 23 or 24.

 

If you get any sides in the first couple of weeks then just stop taking it and you will return to normal.

 

Some people can take some drugs without problems, other can't. For example, a relative of mine is allergic to Penicilin.

 

It's the only effective way of dramatically reducing hairloss until some bright spark comes up with another soultion like hair cloning.


4,312 FUT grafts (7,676 hairs) with Ray Konior, MD - August 2013

1,145 FUE grafts (3,152 hairs) with Ray Konior, MD - August 2018

500 FUE grafts (TBC) with Ray Konior, MD - 2020

My HT results thread from 1st procedure.

Share this post


Link to post
Share on other sites

it started off fine but over time I gradually developed all the sexual dysfunction side effects associated with it - which believe me is far more devastating than the hair thinning. And you don't go back to normal as soon as you come off the drug if u are unfortunate enough to suffer side effects. It takes months sometimes years for your hormone levels to re-balance. It actually really annoys me how propecia is so widely available and how it is advocated. I didn't even think about potential side effects when I started using it and it wasn't until i started to experience them that I eventually made the connection with Propecia. I was so desperate to keep my hair that I cut down to 1 mg a week but the side effects continued to get worse and I finally came off the drug when I had become completely impotent.. I'm happy to say that I am now all back to normal after being free from propecia but it was a gradual process to get there.

 

If you think about it - a drug that suppresses you DHT levels and messes with your hormones is worrying - in my opinion ( and this is just my opinion after personal experience) I think the drug should not be available for the treatment of hair loss without very close monitoring. All I would say is that if you do take propecia and you notice any sexual function side effects come off it staright away as the side effects get worse over time.

 

Good luck

Share this post


Link to post
Share on other sites

I'm 21 years old, my hairline is very similar to yours, maybe slightly worse but I know from the past year of monitoring the loss that NOW is the time to start before it gets worse (My hairline was amazing at age 20 compared to now, if only I started then). I've researched the side effects for months and months, asked maybe 20 people, and went to 2 dermatologists. The number of people who get hit with side effects seems to be very low, I think I'll take the chances.

I am starting propecia (1mg finasteride) Tomorrow.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×